, Volume 25, Issue 2, pp 496-504
Date: 07 Apr 2011

A Universality Property of Gaussian Analytic Functions

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We consider random analytic functions defined on the unit disk of the complex plane \(f(z) = \sum_{n=0}^{\infty} a_{n} X_{n} z^{n}\), where the X n ’s are i.i.d., complex-valued random variables with mean zero and unit variance. The coefficients a n are chosen so that f(z) is defined on a domain of ℂ carrying a planar or hyperbolic geometry, and \(\mathbf{E}f(z)\overline{f(w)}\) is covariant with respect to the isometry group. The corresponding Gaussian analytic functions have been much studied, and their zero sets have been considered in detail in a monograph by Hough, Krishnapur, Peres, and Virág. We show that for non-Gaussian coefficients, the zero set converges in distribution to that of the Gaussian analytic functions as one transports isometrically to the boundary of the domain. The proof is elementary and general.